A Rare Health Update

It’s been brought to my attention that I’ve not blogged in a “pretty… well very… long time”. It’s true, and I’ve missed it, more than you know. I hope to get back to it soon. I have plenty to write, and many started, but unfinished, posts.

 

Until then I want to do something I don’t normally do. I don’t often write about my health, and I don’t normally give you updates, but many of you have been asking, and for once I feel I actually have something to say, and this is the easiest way of communicating it to all of you all over the world! For those of you who don’t care… Sorry, just skip ahead till the end :)

 

The past few months have been slow, and painful, and honestly not all that great, culminating in the past week, which has been like living a nightmare if I’m honest. Why? Because I’ve been coming off all my meds, finishing with all my narcotics this week. How? Slowly, and painfully.

 

It’s been hard, but God has been good and He has been faithful and been with me through it all, even in the toughest moments. So I sincerely thank you for all your prayers. You all are my Aarons, who hold my hands up when I can’t.

 

Now… I am totally medication free! (apart from paracetamol [Tylenol]) Wow…. it’s been a long long long time since I’ve said that. Years. I’m medication free! I’m not over all the effects yet. I’m still suffering a bit from withdrawal from the narcotics, and have promised myself several times over the past few days never again will I use strong pain meds, but we’ll wait to see what happens next time I’m in lots of pain! And my body is still getting back to normal in size and shape and functionings after such a long time on steroids. But we’re nearly there, and it’s good to be chemical free.

 

I went to see my specialist just over a week ago, and to fit a very long appointment into a nutshell… we’ve agreed that I will stay medication free and see how it goes. If I stay in remission for the next 6 months he will give me medical clearance to go back to work. If not… well we’ll deal with that when it comes!

 

So that’s it people. Enjoy your weekends.
I hope to be back with you soon. Now I have my body and mind back! :o)

Advertisements

Quick Update

I don’t really like writing about my health. But since lots of you have been asking what is going on I’m going to attempt a short summary.

 

  • My body isn’t doing what we had hoped, or expected, and so we’re waiting. I’ll be spending now until the end of April in and out of hospital undergoing tests and investigations.
  • This means that the new treatment I had hoped to start, I can’t have. Not for now at least. I’m hoping that on April 25 we’ll be able to make some decisions on what’s next. There are several possible scenarios depending on what these tests show.
  • For now I’m sticking to high doses of steroids, on new higher pain relief, taking some other new meds, and just letting my body rest.
  • I know some of you like to know what all my symptoms are… I’m just going to say that my bones, my joints, my digestive tract, and my eyes are all having difficulty right now.
  • So things have changed, and changed pretty rapidly. I’m still getting used to these new pain meds, but they seem to be doing a good job.

 

I’m thankful to have such caring and dedicated doctors, I am thankful for  friends who text and ring just to see how I am, I am thankful to be surrounded by people who are always willing to help out however they can, I am thankful that I have the freedom to be able to rest, to sleep and wake when I can, to eat or not as I feel able. I am thankful for my peaceful, beautiful surroundings. I am thankful for this reminder that I need my God and my saviour, I am thankful that this gives me the time and space to be still and know Him. I am thankful that these new medications are allowing me to go out and create memories with wonderful people. I am thankful that I know I am loved by God, that I am surrounded by Him, and that he saves me day after day, and restores my hope. I am thankful that I don’t need to be strong, for it is in my weakness that He is strong. I am thankful for my life just the way it is.

 

So, you see, from the outside it might seem like things are pretty miserable right now. I’m not miserable though. Yes sometimes it is frustrating, yes sometimes it is hard, no it’s not what I had dreamed I would be doing right now, but in those moments I ask God for his perspective, in those feelings I find His comfort and His peace. I am thankful for what my life is, I am thankful for ALL my life is. I have so many of the “good” things, and the “bad” things, they are where I find intimacy with a God who saves me, and who loves me, and so I am thankful for those too.

 

I know some of you have been praying for me. Not for healing, but that I would know God in every moment. In the healthy days, in the laughter, but also in the pain, in the vomiting, in the uncertainty, in the duvet days, in all my moments that I would know God. That really is my hearts prayer and desire. I want you to know that am knowing God in my moments, so thank you for asking in my behalf, please do continue.


It’s past 10 am…

Any of you who have been in my life over the past 9 months or so will know about my love/hate relationship with steroids… if you don’t, then skip back a few posts and read about it there.

 


Now, I’m no medical expert (although I feel I’m slowly becoming one!), but I do know this. The way steroids work, and something to do with how they effect hormones, and your body’s natural steroids (yeah, I’m failing a little on the medical expert front right about now!), means that taking them earlier in the morning, by 10am, means side effects are reduced. A doctor friend tipped me off about this, and I nodded politely, and thought to myself, “Pah, what a ridiculous idea!” However, I was pretty much at the end of my tether, and so I decided it couldn’t do any harm NOT to try,so for the following week I endeavoured to take them by 10am. And sure enough, within 24 hours, yes 24 hours people, my side effects had DRAMATICALLY reduced. Sure sleep still wasn’t my best skill, and I was still a little short with people, and the tears flowed a little easier than other times, and my hair seemed to fill my hair-brush, and my skin was a little thinner, etc etc. But NOTHING like before. And so, I swallowed my pride, and I rang that doctor friend, and I thanked him for his useful advise. [Which I might add, he responded,” Oh good, I’m glad you tried, I didn’t really think you were join to take any notice!” …. he knows me far too well!]

 

So from that time onwards, whenever I find myself taking these horribly lovely pills, I try to remember to swallow them before 10 am in order for them to be a friend.

 

Last night, I started getting some good sleep… 2 hours at a time. And at 9:30am I fell asleep… and I woke at 11:30. I felt GREAT… then at noon I suddenly realised, the pills were there, by my bed, unswallowed, and 10 am… it had well passed. Still one day, that won’t make a difference right??!?!?!? WRONG.

 

As the day progressed I felt myself becoming a little more agitated, and by the evening I was in floods of tears over, well frankly, over nothing. I felt like the end of the world had come, like all was lost, and even the fact my cream had gone off bought tears to my eyes, and made me heart feel like it was breaking!

 

I thought that was the worst of it.. however as I sit in bed at 1:30am WIDE awake, I realise that, the effects continue… sleepless nights have returned. It’s going to be a looonnnnnggggg night!

 

So, the moral of the story… always set your alarm for 9:45am, and name it “steroids” you never know when you’ll need it!